MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUCTION TUBING

BOSTON SCIENTIFIC CORPORATION SUCTION TUBING
Model Number SVT-089
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a non-sterile device with no expiration date.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that suction tubing was to be used on a colonoscopy procedure, performed on (b)(6) 2020.According to the complainant, during set up, a hard, dark solid material was found stuck in the tubing.Another compliance kit was used to complete the procedure.There was no serious injury nor adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
Block f10 and h6 are updated.Block d4: this is a non-sterile device with no expiration date.Block h6: device code 2944 captures the reportable event of foreign matter within package.Block h10: one compliance kit was returned for analysis.Visual inspection of the returned suction tubing found that there was a large, dark mass of foreign material stuck inside the tubing.The tubing was returned coiled, with the label still attached and the device showed no signs of use.The remaining components were all in their individual packaging.No other issue noted.Based on communications from the supplier, the root cause is that some of their employees in the extrusion workshop did not carry out the equipment maintenance and cleaning in the workplace, and the assembly workers did not conduct enough self inspection of the products.Through investigation, the foreign matter is a burnt resin produced at the end of extruder screw.Due to the previous production workload was too saturated, the equipment in the extrusion workshop could not be cleaned regularly in time according to the requirements outlined in the company's cleaning procedure, resulting in the burnt particles stuck inside the tubing during the extrusion process, and the workers failed to find notice the issue during assembling.Therefore, the most probable cause for this event is manufacturing deficiency.An investigation is in place to address this problem.
 
Event or Problem Description

Brand Name
SUCTION TUBING
Common Device Name
SUCTION TUBING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10697807
Report Number3005099803-2020-04660
Device Sequence Number3259407
Product Code GAZ
UDI-Device Identifier00840253111999
UDI-Public00840253111999
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSVT-089
Device Catalogue Number2106-01
Device Lot Number0000191015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1